MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. DISTAL HOOD

AIZU OLYMPUS CO., LTD. DISTAL HOOD
Model Number MAJ-1990
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To this date, this device has not been recovered and returned.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
An olympus representative reported to olympus on behalf of the customer that after an endoscopic examination and inspection is over, this distal hood was missing.The endoscope was inserted again to the descending leg of the duodenum, but the hood could not be found.The patient refused additional procedure and was discharged home.A follow-up was approved.There were no reports of patient or user harm associated with this event.Case with patient identifier (b)(6) reports the distal hood used in the procedure.Case with patient identifier (b)(6) reports the evis lucera gastrointestinal videoscope used in the procedure.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, a root cause could not be identified.The attachment method for the distal cover (maj-1990), or some failure in the device may have caused the cover to fall off the scope.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿attaching and fastening to the endoscope: ¿ do not set the distal hood askew.¿ when a lubricant is applied, be sure to wipe off any excessive lubricant using a lint-free cloth before mounting the distal hood.If the lubricant is not completely wiped off, the distal hood may fall off during use and damage tissue inside the body cavity.Secure the distal hood to the endoscope¿s distal end with medical tape.¿ wrap the medical tape around the juncture of the distal hood and the endoscope tip 2 or 3 times.Make sure the juncture is positioned at the center of the distal hood and tip of the endoscope.¿ use medical tape with sufficient elasticity.¿ do not use vaseline® (or any chemical that contains petroleum jelly) or olive oil as a lubricant when it is difficult to mount the distal hood.¿ when mounting the distal hood on the endoscope, hold the endoscope as close to the distal end as possible to minimize the force applied to the bending section of the endoscope.Align the endoscope attachment section with the endoscope¿s distal end and press the distal hood as far as possible.¿ do not reuse since the medical tape is single use.¿ refer to the tables in section 2.2, ¿specifications¿ to confirm that these instruments are compatible with the ancillary equipment being used.¿ this supplemental report includes information added to d8.Also, a correction has been made to b5 to provide information that was inadvertently not included on the previous submission.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following additional information was received: it was confirmed that the patient did not experience any health issues due to this incident.
 
Additional Manufacturer Narrative
This report is being submitted due to the additional information received that is reflected in b5.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
Olympus further received information that the patient was female, race and ethnicity is japan.

Brand Name
DISTAL HOOD
Common Device Name
DISTAL HOOD
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16134175
Report Number9610595-2023-00547
Device Sequence Number7654278
Product Code FDS
UDI-Device Identifier04953170314407
UDI-Public04953170314407
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1990
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2022
Supplement Date Received by Manufacturer01/25/2023
02/21/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date01/27/2023
03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-H260Z WITH SERIAL NUMBER (B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian